Alert archive / Alabama / Small Craft Advisories in 2022
Small Craft Advisory 48, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Oct 28, 2022, 2:25 AM CDT. It took effect at Oct 29, 2022, 4:00 AM CDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2022, 2:25 AM CDT (07:25 UTC)
- In effect from
- Oct 29, 2022, 4:00 AM CDT
- Expired
- Oct 30, 2022, 5:00 AM CDT
- In force
- 25 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
104 WHUS74 KMOB 280725 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 225 AM CDT Fri Oct 28 2022 GMZ650-655-670-675-281600- /O.NEW.KMOB.SC.Y.0048.221029T0900Z-221030T0600Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 225 AM CDT Fri Oct 28 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 1 AM CDT SUNDAY... * WHAT...Southeast to south winds near 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM, Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...From 4 AM Saturday to 1 AM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
971 WHUS74 KMOB 281615 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1115 AM CDT Fri Oct 28 2022 GMZ650-655-670-675-290000- /O.CON.KMOB.SC.Y.0048.221029T0900Z-221030T0600Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1115 AM CDT Fri Oct 28 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO 1 AM CDT SUNDAY... * WHAT...Southeast to south winds near 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM, Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...From 4 AM Saturday to 1 AM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
697 WHUS74 KMOB 290239 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 939 PM CDT Fri Oct 28 2022 GMZ650-655-670-675-291045- /O.CON.KMOB.SC.Y.0048.221029T0900Z-221030T0600Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 939 PM CDT Fri Oct 28 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO 1 AM CDT SUNDAY... * WHAT...Southeast winds increasing to 15 to 20 kt with gusts up to 25 kt and seas 4 to 5 ft expected. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM, Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...From 4 AM Saturday to 1 AM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
949 WHUS74 KMOB 290755 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 255 AM CDT Sat Oct 29 2022 GMZ650-655-670-675-291600- /O.EXT.KMOB.SC.Y.0048.221029T0900Z-221030T1000Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 255 AM CDT Sat Oct 29 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM CDT SUNDAY... * WHAT...Southeasterly winds increasing to near 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM, Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...Until 5 AM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
118 WHUS74 KMOB 291617 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1117 AM CDT Sat Oct 29 2022 GMZ650-655-670-675-300000- /O.CON.KMOB.SC.Y.0048.000000T0000Z-221030T1000Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1117 AM CDT Sat Oct 29 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT SUNDAY... * WHAT...Southeasterly winds increasing to near 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM, Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...Until 5 AM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
459 WHUS74 KMOB 300308 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1008 PM CDT Sat Oct 29 2022 GMZ650-655-670-675-301000- /O.CON.KMOB.SC.Y.0048.000000T0000Z-221030T1000Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1008 PM CDT Sat Oct 29 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT SUNDAY... * WHAT...Southeast winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 5 ft. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM, Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...Until 5 AM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Oct 27, 11:57 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Oct 27, 11:57 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1157 PM CDT Thu Oct 27 2022 ...New AVIATION... .AVIATION... (06Z TAFS) Issued at 1153 PM CDT Thu Oct 27 2022 Mostly VFR conditions will prevail for the next 24 hours, but some areas of patchy fog producing localized IFR conditions for the remainder of tonight. Otherwise, light and variable winds tonight, becoming light northeasterly Friday morning, before shifting to southeasterly (especially near the coast) at around 10 knots on Friday afternoon. /12 && .PREV DISCUSSION... /issued 631 PM CDT Thu Oct 27 2022/ ..New AVIATION... AVIATION... (00Z TAFS) Issued at 631 PM CDT Thu Oct 27 2022 VFR conditions will prevail for the next 24 hours. Winds light and variable tonight, becoming light northeasterly Friday morning, before shifting to southeasterly (especially near the coast) at around 10 knots on Friday afternoon. /12 PREV DISCUSSION... /issued 403 PM CDT Thu Oct 27 2022/ .New NEAR TERM, SHORT TERM, LONG TERM, MARINE... NEAR TERM... (Now through Friday) Issued at 319 PM CDT Thu Oct 27 2022 One more dry forecast as the upper level flow turns more southwesterly in advance of our next upper trough moving into west Texas. Surface high pressure will off to our north allowing for surface winds to increase out of the east. Deep layer moisture will steadily increase throughout the day as the upper trough slowly approaches from the west. No rain is expected; however, increasing clouds will likely move in from west to east as the influences of the upper trough are felt and moisture returns to the area. Temperatures will be on the rise with highs climbing to near 80 degrees. Lows tonight will also be slightly warmer with lows in the low 50s to upper 40s over the far northwest. The main thing will be the rip currents. We currently have the rip current risk increasing to MODERATE Tomorrow; however, this may take longer to increase as winds will be more parallel to the coast than onshore. Given the delay in winds becoming more onshore, it may take longer for the rip current risk to truly increase. BB/03 SHORT TERM... (Friday night through Sunday) Issued at 319 PM CDT Thu Oct 27 2022 Time to shift gears as we transition from a prolonged dry period to a wetter pattern over the weekend. The weak upper ridging over the southeast states will begin to breakdown as an upper low over eastern Texas Friday evening lifts slowly northeastward over Arkansas by late Saturday afternoon. This low will then breakdown to an open wave Saturday night into Sunday while heading towards the Mississippi/Ohio River confluence. An associated surface low will be located initially over southeast Texas with a developing warm front extending along coastal Louisiana and into the northeast Gulf. The surface low occludes on Saturday and follows the upper system towards the Mississippi/Ohio River confluence through the period. While this system would typically quickly bring the warm front through the forecast area in the process, stubborn surface ridging over the southeastern states will impede the northward advance of the front. At this point, the warm front looks to lift into the coastal counties and much of southeast Mississippi by late Saturday afternoon, followed by a slight northward advancement close to U.S. Highway 84 through the remainder of the weekend. Meanwhile, a weak cold front advances eastward across Mississippi and Louisiana on Sunday. Plenty of deep layer moisture flows into the area ahead of this system, with precipitable water values Friday evening of 1.0-1.25 inches improving to 1.5-1.9 inches on Saturday. A surge of much drier mid/upper level air begins to push into the western half of the area Saturday night as the system lifts northeastward, and spreads across the eastern half of the area on Sunday. Thick cloud cover and an anticipated high coverage of precipitation developing over the area on Saturday combined with the hindered advancement of the warm front all look to limit instability over the area, and at this point MLCAPE values on Saturday look to remain fairly low. For Saturday night into Sunday, instability continues to look limited for much of the same reasons and is compounded by the drier air working into the western half of the area, although there looks to be a sliver of MLCAPE values of 200-600 J/kg making it's way across inland SE MS, coastal AL, and along the Florida coast. While 0-3 km bulk shear values attain 35-45 knots over interior areas on Saturday then expand to include much of the coastal counties Saturday night into Sunday, the limited instability looks to be the primary mitigating factor for the potential of stronger storms. At this point, can't rule out some strong storms near the coast Saturday afternoon and perhaps across inland SE MS, coastal AL, and along the Florida coast Saturday night into Sunday ahead of the approaching weak cold front, but overall the potential still looks low. The main concern during the period looks to be the potential for locally heavy rainfall, and rainfall totals look to range from 1- 2 inches, with the higher amounts generally over the coastal counties. Considering the dry antecedent conditions, this will for the most part be welcome rainfall, although can't rule out some minor nuisance type flooding issues. A moderate risk of rip currents is expected Friday night followed by a high risk for Saturday and Saturday night. /22 /29 LONG TERM... (Sunday night through Thursday) Issued at 319 PM CDT Thu Oct 27 2022 Dry conditions return for most of next week in the wake of Saturdays system. The only weather of note is midweek where a weak shortwave trough embedded in a modest subtropical jet streak ejects out of Texas and across the Mid-Mississippi Valley. Models have come in some better agreement; however, overall moisture with this system will be in question given the lack of return flow and the stout upper ridging in place before hand. Cannot rule out some rain around Wednesday with this system and as a result added an isolated POP along the coast during the day Wednesday where the better moisture will be present. Any rain amounts seem to be nothing more than a gee Whiz shower but will keep an eye on the trends with this to see if we can squeeze a little more rain out of it. We certainly need it! Other than that one system, upper ridging builds over the southern Gulf. Temperatures will continue to hold serve with highs in the 70s and lows in the 50s given the lack of any appreciable fronts. BB/03 MARINE... Issued at 319 PM CDT Thu Oct 27 2022 Light to moderate northeasterly flow will turn more easterly tonight. Moderate to strong onshore flow, along with seas building to around 4 to 5 feet, can be expected for Saturday ahead of an approaching storm system. A Small Craft Advisory may become necessary for the open Gulf waters on Saturday (with exercise caution headlines for area sounds and bays). Winds and seas gradually decrease by the early part of the upcoming week as flow turns northwesterly after the passage of a cold front. BB/03 && .PRELIMINARY POINT TEMPS/POPS... Mobile 51 79 64 76 60 76 55 76 / 0 0 40 90 70 10 0 0 Pensacola 56 79 66 76 65 76 59 77 / 0 10 30 70 80 40 0 0 Destin 61 79 67 79 68 78 63 78 / 0 10 30 60 70 60 10 0 Evergreen 50 80 59 75 59 74 52 75 / 0 0 10 60 80 40 0 0 Waynesboro 48 78 58 70 55 71 53 71 / 0 0 30 90 60 10 0 0 Camden 49 78 58 73 58 73 54 71 / 0 0 10 70 80 30 0 0 Crestview 52 81 60 77 62 75 53 76 / 0 0 20 50 70 50 0 0 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 2:08 AM CDT | Rip Current Statement | MOB | Baldwin, Mobile | 64 hr |
Nearby
Small Craft Advisories in Alabama, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.